Alert archive / California / High Wind Watches in 2005
High Wind Watch 1, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Sep 30, 2005, 2:46 AM PDT for 6 counties in Nevada; 8 counties in California. It took effect at Oct 1, 2005, 12:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2005, 2:46 AM PDT (09:46 UTC)
- In effect from
- Oct 1, 2005, 12:00 PM PDT
- Expired
- Oct 1, 2005, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 42 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3885 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 300946 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 246 AM PDT FRI SEP 30 2005 ...STRONG WINDS EXPECTED ON SATURDAY... .LOW PRESSURE IN THE PACIFIC NORTHWEST WILL BRING STRONG WINDS TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA THIS WEEKEND. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON SATURDAY AFTERNOON AND EVENING. SOUTHWEST WINDS 20 TO 35 MPH MAY GUST TO 50 MPH...WITH STRONGER GUSTS POSSIBLE IN WIND PRONE AREAS. CAZ070>072-NVZ002>005-301800- /X.NEW.KREV.HW.A.0001.051001T1900Z-051002T0500Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY... EMPIRE...GERLACH 246 AM PDT FRI SEP 30 2005 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON TO SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON TO SATURDAY EVENING. SOUTHWEST WINDS 20 TO 35 MPH ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS MAY GUST TO 50 MPH WITH STRONGER GUSTS POSSIBLE IN WIND PRONE AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SHULZ
2 follow-up statements
000 WWUS75 KREV 301750 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1050 AM PDT FRI SEP 30 2005 ...STRONG WINDS EXPECTED ON SATURDAY... .LOW PRESSURE IN THE PACIFIC NORTHWEST WILL BRING STRONG WINDS TO NORTHEASTERN CALIFORNIA AND WESTERN NEVADA THIS WEEKEND. A COLD FRONT WILL MOVE INTO NORTHWEST NEVADA AND NORTHEAST CALIFORNIA BY SATURDAY EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR AHEAD OF THE FRONT ON SATURDAY AFTERNOON. CAZ070>072-NVZ002>005-010000- /X.CON.KREV.HW.A.0001.051001T1900Z-051002T0500Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY... EMPIRE...GERLACH 1050 AM PDT FRI SEP 30 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON TO SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON TO SATURDAY EVENING. SOUTHWEST WINDS 20 TO 35 MPH ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH THE EVENING. WINDS GUSTS MAY REACH 50 MPH WITH STRONGER GUSTS POSSIBLE IN WIND PRONE AREAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. HIGH PROFILE VEHICLES TRAVELING ON HIGHWAY 395 FROM MINDEN NORTHWARD THROUGH LASSEN COUNTY SHOULD EXPECT CROSS WINDS ON SATURDAY. LAWN AND PATIO FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. $$ BRONG
000 WWUS75 KREV 302213 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 313 PM PDT FRI SEP 30 2005 ...GUSTY WINDS ON SATURDAY... .LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST TONIGHT AND PUSH A COLD FRONT INTO NORTHWEST NEVADA AND NORTHEAST CALIFORNIA BY SATURDAY EVENING. SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING WITH GUSTS NEAR 50 MPH DURING THE AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES. CAZ070-071-NVZ005-011200- /X.UPG.KREV.HW.A.0001.051001T1900Z-051002T0500Z/ /X.NEW.KREV.WI.Y.0001.051001T1900Z-051002T0500Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 313 PM PDT FRI SEP 30 2005 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TO DEVELOP SATURDAY MORNING AND CONTINUE THROUGH THE EVENING. STRONGER GUSTS ARE POSSIBLE ALONG HIGHWAY 395 IN LASSEN COUNTY. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHILE TRAVELING TOMORROW. PATIO FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS SHOULD BE SECURED FROM THE STRONG WINDS. $$ CAZ072-NVZ002>004-011200- /X.UPG.KREV.HW.A.0001.051001T1900Z-051002T0500Z/ /X.NEW.KREV.WI.Y.0001.051001T1900Z-051002T0500Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 313 PM PDT FRI SEP 30 2005 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TO DEVELOP FROM THE LAKE TAHOE AREA EASTWARD TO HIGHWAY 95 IN PERSHING AND CHURCHILL COUNTIES. THESE WINDS WILL CONTINUE THROUGH THE EVENING HOURS. STRONGER GUSTS ARE POSSIBLE IN THE WIND PRONE AREAS ALONG HIGHWAY 395 FROM RENO TO MINDEN. WIND GUSTS AS HIGH AS 80 MPH ARE EXPECTED OVER RIDGES IN THE LAKE TAHOE AREA. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHILE TRAVELING TOMORROW. PATIO FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS SHOULD BE SECURED FROM THE STRONG WINDS. BOATING CONDITIONS ON LAKE TAHOE AND PYRAMID LAKE WILL BE HAZARDOUS...MARINERS ARE URGED TO REMAIN IN PORT. $$ BRONG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Sep 29, 2:30 PM PDT, 12 hours 16 minutes earlier.
Area forecast discussion, Sep 29, 2:30 PM PDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 230 PM PDT THU SEP 29 2005 .SHORT TERM... FAIRLY SUBSTANTIAL RIDGE IN PLACE OVER WRN NV TODAY AND SHOULD REMAIN IN PLACE FRI. THIS WILL MEAN WARM DAYTIME TEMPS AND LIGHT WINDS. OVRNGT LOWS LIKELY TO CONT COOL IN DRY AIRMASS. BY SATURDAY CHANGES BEGIN TO TAKE PLACE AS TROF IN THE GULF OF AK BEGINS TO DIG INTO THE PACNW. NE CALIF AND NW NV WILL BE ON THE SRN EDGE OF THE SYSTM ON SATURDAY SO LEAVING CHC OF PCPN UP IN THE NR THRU SUN AM. SATURDAYS WX WILL BE DOMINATED BY THE WIND AS TEMPERATURE GRADIENTS STRENGTHEN AHEAD OF THE COOLER AIR. OVERNGT SAT. WINDS ESPECIALLY IN THE HIGHER ELEVATIONS WILL CONT TO BE STRONG SATURDAY NGT AND SFC WINDS IN THE VALLEYS SHOULD CONT ON SUNDAY. TEMPS SHOULD COOL AGAIN ON SUNDAY WITH THE CHC FOR SHWRS MVG SOUTH. TEMPS SHOULD CONT TO COOL GOING INTO MONDAY. ALL THE MODELS IN AGREEMENT UP TO SUNDAY WITH ONLY SLIGHT UNCERTAINTY ABOUT HOW MUCH TEMPS WILL COOL. FISCHER && .LONG TERM...MONDAY THROUGH THURSDAY... MODELS ARE STRUGGLING WITH DEPTH AND TIMING OF TROUGH AND HOW LONG IT STAYS OVER THE AREA...WHICH IS EXPECTED WITH TYPHOON ACTIVITY OVER THE ERN PACIFIC. WILL CONTINUE WITH IDEA OF LINGERING SHOWERS MONDAY AND MONDAY NIGHT MAINLY NORTH OF RENO WITH HEIGHTS BEGINNING TO RISE TUESDAY. RIDGE WILL BE SHORT LIVED TUESDAY AND WEDNESDAY WITH TEMPERATURES NOT REACHING THEIR MAXIMUM POTENTIAL DO TO STRENGTH OF INVERSION...SO LOWERED THEM 2-4 DEGREES. NEXT TROUGH IS QUITE WEAKER AND DOES NOT LOOK TO DIG AS FAR SOUTH ALTHOUGH EURO IS TRENDING FURTHER SOUTH WITH EACH RUN. FOR NOW LEFT TEMPS BELOW MOS VALUES AND POPS AT INSIGNIFICANT LEVELS SINCE MODELS HAVE BEEN ALL OVER THE PLACE. JORDAN && .AVIATION... P6SM SKC. JORDAN .REV WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .CA...NONE. &&
Nearby
High Wind Watches in California, 2005High Wind Watches in Nevada, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.